Since the introduction of gold compounds in the therapy of tuberculous conditions about fifteen years before this article was written and their subsequent application to other conditions, especially dermatologic, many reactions have been reported. These have varied from simple pruritus and erythema to reactions that have proved fatal.
It was our purpose, after about five years' experience with these preparations, to review the reports of cases showing these untoward symptoms following their intravenous use. However, as Driver and Weller1 recently published an extensive survey covering this subject, our report will only briefly summarize the types of these reactions; such points as seem to us to be of special interest will be discussed and our own experiences given.
According to Driver and Weller, the various types of reactions are:
1. Immediate reactions: (a) The anaphylactic type is characterized by various degrees of syncope and shock, associated with nausea, and
THRONE B, KINGSBURY J, MYERS CN. UNUSUAL CLINICAL MANIFESTATIONS FOLLOWING INTRAVENOUS ADMINISTRATIONS OF GOLD COMPOUNDS. Arch Derm Syphilol. 1932;25(3):494–507. doi:10.1001/archderm.1932.01450020510008
Dermatology in JAMA: Read the Latest
Customize your JAMA Network experience by selecting one or more topics from the list below.